MAUDE Adverse Event Report: HUDSON SHERIDAN ET TUBE, HVT, 6.5; TUBE, TRACHEAL (W/WO CONNECTOR

HUDSON SHERIDAN ET TUBE, HVT, 6.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048894
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Part number reported (5-10313, et tube, hvt, 6.5) is not being manufactured currently, however, another part number from the same family (material # 00003-12 lot # 3114466) was use for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 200 samples were taken from the current production, the cuff from the samples were inflated and left for four hours, after this time samples were checked to verify if any leak was present however all samples were still fully inflated, defect reported "leak - device leak - cuff" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the cuff [was] found leaking during the inspection".No patient involvement reported.
 
Event or Problem Description
It was reported ""the cuff [was] found leaking during the inspection".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10313 et tube, hvt, 6.5 for investigation.The et tube was visually examined with and without magni fication.Visual examination of the returned device revealed that the sample appears typical.The cuff was returned partially inflated.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was connected to the pilot balloon and used to attempt to fully deflate the cuff.The cuff was able to properly deflate.Then the syringe was filled with air which was then injected through the valve using hand pressure.Upon injection of air, the pilot balloon and cuff were unable to stay fully inflated.The sample was submerged underwater and air was again injected through the valve via the pilot balloon.It was observed that there was a hole in the pilot balloon at the proximal cuff where the pilot balloon connects to the syringe.This hole is what prevented the pilot balloon and cuff from staying fully inflated.No defects or anomalies were observed the cuff itself.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint of "leak - device leak - cuff" was confirmed based upon the sample received.Although no defects or anomalies were observed with the cuff, the returned et tube was found to have a hole in the pilot balloon which prevented both the pilot balloon and cuff from staying fully inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HUDSON SHERIDAN ET TUBE, HVT, 6.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
MDR Report Key12488013
Report Number3003898360-2021-00874
Device Sequence Number11769770
Product Code BTR
UDI-Device Identifier14026704616739
UDI-Public14026704616739
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/09/2024
Device Model NumberIPN048894
Device Catalogue Number5-10313
Device Lot Number73G1900335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1